Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Fixed points and stability of a nonconvolution equation


Author: T. A. Burton
Journal: Proc. Amer. Math. Soc. 132 (2004), 3679-3687
MSC (2000): Primary 34K20, 47H10
Published electronically: May 12, 2004
MathSciNet review: 2084091
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we consider an equation of the form

\begin{displaymath}x'(t)=-\int ^{t}_{t-r} a(t,s)g(x(s))ds\end{displaymath}

and give conditions on $a$ and $g$ to ensure that the zero solution is asymptotically stable. When applied to the classical case of $a(t,s)=a(t-s)$, these conditions do not require that $a(r)=0$, nor do they involve the sign of $a(t)$ or the sign of any derivative of $a(t)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34K20, 47H10

Retrieve articles in all journals with MSC (2000): 34K20, 47H10


Additional Information

T. A. Burton
Affiliation: Northwest Research Institute, 732 Caroline St., Port Angeles, Washington 98362
Email: taburton@olypen.com

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07497-0
PII: S 0002-9939(04)07497-0
Keywords: Delay equations, fixed points, stability
Received by editor(s): July 8, 2003
Received by editor(s) in revised form: September 3, 2003
Published electronically: May 12, 2004
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2004 American Mathematical Society